Sur les modules des points de 7-torsion d'une famille de courbes elliptiques
Annales de l'Institut Fourier, Volume 46 (1996) no. 4, p. 899-907

Do there exist two elliptic curves over Q, which are non isogenous over Q and an integer n7, such that the representations of Gal (Q ¯/Q) defined by their n-torsion groups of points are symplectically isomorphic ? This question has been raised by B. Mazur in 1978. In the case n=7, we get infinitely many examples giving a positive answer to that question.

Existe-t-il deux courbes elliptiques sur Q non isogènes sur Q, et un entier n7, tels que les représentations de Gal (Q ¯/Q) définies par leurs groupes des points de n-torsion soient symplectiquement isomorphes ? Cette question a été posée par B. Mazur en 1978. Dans le cas où n=7, on explicite une infinité d’exemples répondant positivement à cette question.

@article{AIF_1996__46_4_899_0,
     author = {Kraus, Alain},
     title = {Sur les modules des points de 7-torsion d'une famille de courbes elliptiques},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {46},
     number = {4},
     year = {1996},
     pages = {899-907},
     doi = {10.5802/aif.1534},
     zbl = {0853.11046},
     mrnumber = {97i:11060},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1996__46_4_899_0}
}
Kraus, Alain. Sur les modules des points de 7-torsion d'une famille de courbes elliptiques. Annales de l'Institut Fourier, Volume 46 (1996) no. 4, pp. 899-907. doi : 10.5802/aif.1534. http://www.numdam.org/item/AIF_1996__46_4_899_0/

[1] B.J. Birch, Cyclotomic fields and Kummer extensions, dans : Algebraic Number Theory, édité par J.W.S. Cassels et A. Fröhlich, Academic Press (1967), 85-93.

[2] H. Darmon et A. Granville, On the equations zm = F(x, y) and Axp + Byq = Czr, preprint, 1995.

[3] E. Halberstadt et A. Kraus, Sur la comparaison galoisienne des points de torsion des courbes elliptiques, C. R. Acad. Sci. Paris, Série I, 322 (1996), 313-316. | MR 97i:11059 | Zbl 0857.11027

[4] E. Kani et W. Schanz, Diagonal quotient surfaces, preprint, 1995.

[5] A. Kraus, Sur le défaut de semi-stabilité des courbes elliptiques à réduction additive, Manuscripta Math., 69 (1990), 353-385. | MR 91j:11045 | Zbl 0792.14014

[6] A. Kraus et J. Oesterlé, Sur une question de B. Mazur, Math. Ann., 293 (1992), 259-275. | MR 93e:11074 | Zbl 0773.14017

[7] B. Mazur, Rational isogenies of prime degree, Invent. Math., 44 (1978), 129-162. | MR 80h:14022 | Zbl 0386.14009

[8] B. Mazur, Questions about number, New directions in mathematics, 1995 (à paraître).

[9] J.-F. Mestre, Courbes elliptiques et groupe des classes d'idéaux, J. Crelle, 343 (1983), 23-35. | MR 84m:12004 | Zbl 0502.12004

[10] T. Nagell, Des équations indéterminées x2 + x + 1 = yn et x2 + x + 1 = 3yn, Norsk. M. F. Skriffer, Série I (1921). | JFM 48.0138.01

[11] J.-P. Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math., 15 (1972), 259-331. | MR 52 #8126 | Zbl 0235.14012

[12] J. Silverman, The arithmetic of elliptic curves, G.T.M. 106, Springer-Verlag (1986). | MR 87g:11070 | Zbl 0585.14026

[13] J. Tate, Algorithm for determining the type of a singular fiber in an elliptic pencil, Modular functions of one variable IV, Lecture Notes in Math. 476, Springer-Verlag (1975), 33-52.

[14] J. Vélu, Isogénies entre courbes elliptiques, C. R. Acad. Sci. Paris, Série I, 273 (1971), 238-241. | MR 45 #3414 | Zbl 0225.14014